Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Atiyah’s work on holomorphic vector bundles and gauge theories
HTML articles powered by AMS MathViewer

by Simon Donaldson HTML | PDF
Bull. Amer. Math. Soc. 58 (2021), 567-610 Request permission


The first part of the article surveys Atiyah’s work in algebraic geometry during the 1950s, mainly on holomorphic vector bundles over curves. In the second part we discuss his work from the late 1970s on mathematical aspects of gauge theories, involving differential geometry, algebraic geometry, and topology.
Similar Articles
Additional Information
  • Simon Donaldson
  • Affiliation: Simons Center for Geometry and Physics, Stony Brook University, New York; and Department of Mathematics, Imperial College, London, United Kingdom
  • MR Author ID: 59010
  • Received by editor(s): June 10, 2021
  • Published electronically: August 5, 2021
  • © Copyright 2021 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 58 (2021), 567-610
  • MSC (2020): Primary 53C05; Secondary 14D21, 14H60, 58E15
  • DOI:
  • MathSciNet review: 4311555